Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

167 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suffering from anxiety and difficulty to sleep. Noticed ED after taking clonazepam. What is the cause?

Answered by
Dr.
Dr. A. CHAKRAVARTHY

Sexologist

Practicing since :1999

Answered : 127 Questions

default
Posted on Fri, 8 Feb 2013 in Anxiety and Stress
Question: hi Doc , I am 25 years old male , i have been suffering from anxiety for quite some time (1 year) , and my muscles used to be tight all the time and i had difficulty getting sleep ,so i started taking clonazepam(0.50mg) once every 3 days to help me relax for the last 6-7 months,but from the last 2 months i have noticed that my sex drive has vanished and i rarely get an erection now could you please suggest the reason and the cure for this, whether this is temporary or permanent,is it due to the drug or the stress? I feel lusty but can't get erection.
doctor
Answered by Dr. A. CHAKRAVARTHY 2 hours later
Hi there,
Thanks for the query in HCM

Since you are taking treatment for depression, there would be decrease in libido because of
1. Depression itself can cause sexual dysfunction
2. Chronic use of Clonazepam can also lead to decrease in libido

you need to get your depression controlled as well as to get some counseling related to sexual health

hope I gave an idea regarding your problem.
I am still available for your anymore concerns

regards
Dr A XXXXXXX
Consultant in Reproductive & Sexual Medicine / Sexologist
Republic of India

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. A. CHAKRAVARTHY 14 hours later
Hi Doc,

I have no where mentioned in the mail that I am suffering from or taking medication for Depression , I had sporadic episodes of depression but that was quite some time ago.So can you please reply in the relevant context, also can you explain how much is "CHRONIC" is 0.5mg of clonazepam every 3 days "CHRONIC" ? Is it enough to cause sexual dysfunction? Also as mentioned in my previous mail i would like to know whether this condition is temporary or permanent?
1)is it related to stress? will i have to be in a low stress environment for it to return?
2)or will i have to wean off the drug to be sexually normal again ? i.e if i stop taking the drug will my libido return?
3)or do i have to take any medications for the same?
doctor
Answered by Dr. A. CHAKRAVARTHY 11 hours later
Hi,

- Anxiety disorders as well as attacks of depression spells can cause decrease in libido. Taking Clonazepam for a longer duration (duration may be subjective - even 6 months or more)
- These issues are temporary till you have the precipitating factors
- You may need to involve sexual activities (masturbation if you are single / intercourse if you have partner) to improve libido.
- Relaxing techniques like yoga and meditations are useful
- Medications may be beneficial after both physical and hormonal evaluation

wish you a healthy sexual life
Dr A XXXXXXX
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Anxiety

doctor1 MD

I don t know what is wrong with me. I have been having moderate diaherra for the past 3 days now and I can barely keep water down. Just recently I have been having panic attacks/heart racing for the last 3 hours now and I don t know if I should go to the ER.

doctor1 MD

recently, i feel like i have to pee about every half hour to 45 minutes. however, when i do, very little comes out. this occurs during school or when im out with my friends, but not when im at home. do you think this is a medical condition? or maybe just anxiety?

doctor1 MD

MY partner had a pituitary apolexy 7 weeks ago which he had an operation on, but some of the tumour is still there. He is now on thyroxine 100 mcgs od and hydrocortisone 20mgs morning, 15mgs lunchtime and 5 mgs pm. How much alcholol is he allowed to consume in a day. Also is it possible that the pituiatary gland will work again as it was not all removed. Can hydrocortisone make you aggressive, especially when drinking alchohol his age is 42 years he is 178cm and 102 kgs

doctor1 MD

i m a clinical social worker. 14 year old client has micradenoma on or near pituitary gland. Some hormone levels were elevated but she was examined by neurologist and no surgery necessary they say. Has all kinds of symptoms -- racing thoughts, visual hallucinations at times, out of control anxiety, rage outbursts, trouble reasoning and little access to insight, preoccupied about her body and somatic complaints, defiance. However she doesn t really seem bipolar or schizophrenic, though she was Dx d bipolar. I don t think it looks psychiatric, it seems so odd and doesn t add up to any one Dx. Neurologists told parents the tumor had nothing to do wiht any of this, what do you think??

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I just got a recall back from a mammogram app. I'm very scared, what could it be if not cancer?